Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 116, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 3, 2003, 7:00 PM CDT for Fentress County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2003, 7:00 PM CDT (00:00 UTC)
- Expired
- Sep 3, 2003, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 040002 FFWBNA TNC049-040200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 700 PM CDT WED SEP 3 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... FENTRESS COUNTY IN TENNESSEE * UNTIL 900 PM CDT. * AT 700 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN FALL OCCURRING IN THE FERN CAMP CREEK...STEWART CREEK...AND FALLING WATER BRANCH DRAINAGE BASINS. * CITIES AFFECTED THROUGH 900 PM CDT INCLUDE... JAMESTOWN...ALLARDT...AND PALL MALL DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3642 8505 3624 8498 3643 8473 3655 8486 $$ 31
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 4:10 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 3, 4:10 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 410 PM CDT WED SEP 3 2003 UPPER TROUGH NOW TAPPING INTO DEEP MOISTURE THIS AFTERNOON...WITH SOME AFTERNOON B/L DESTABILIZATION. WILL GO ABOVE MOS RAIN CHANCE FOR THIS EVENING...BASED ON AREA RADARS. SURFACE FRONT LAGS INTO WEST TENNESSEE...BUT THERE IS VERY LITTLE CONVERGENCE ALONG IT. SO WILL ONLY CARRY ONLY A SCATTERED POP INTO THE PLATEAU AFTER MIDNIGHT. TO THE WEST...THE FRONT LOOKS TO MOVE THROUGH MOST AREAS DURING THE EVENING. DO NOT EXPECT ADDITIONAL RAINFALL TO BE SIGNIFICANT...REMAINING BELOW FLASH FLOOD GUIDANCE VALUES. THUS...THE FLOOD WATCH WAS CANCELLED AT 4 PM. WILL MENTION SOME FOG FOR NORTHWEST AND CENTRAL MIDDLE TENNESSEE LATE...NOT DENSE WITH LOW CLOUD REFORMATION. SURFACE HIGH PRESSURE WILL APPROACH MIDDLE TENNESSEE THURSDAY... WITH UPPER TROUGH/ANTICYCLONIC FLOW HANGING ON. WILL UNDERCUT MOS TEMPERATURES A LITTLE. THE SURFACE HIGH IS A SLOW MOVER...AND GETS IN BY THIS WEEKEND. MUCH DRIER AIR. UPPER TROUGH MAY HANG INTO THE WEEKEND...SO TEMPERATURES WILL NOT REBOUND SIGNIFICANTLY. IN FACT...AFTERNOON READINGS LOOK TO REMAIN IN THE LOWER TO MID 80S FOR MOST OF MIDDLE TENNESSEE THROUGH THE WEEKEND. THE DRY AIR WILL ALLOW OVERNIGHT LOWS TO FALL TO BELOW NORMAL LEVELS THIS WEEKEND. PRELIMINARY NUMBERS... BNA BB 066/083 061/082 710- CSV BB 065/078 057/077 820- .BNA...NONE. 04
Hazardous weather outlook, Sep 3, 5:30 AM CDT, 13 hours 30 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR TODAY ACROSS MUCH OF NORTHERN MIDDLE TENNESSEE AND THE UPPER PLATEAU, AS MORE HEAVY RAINFALL IS EXPECTED. GROUND MOISTURE FROM RECENT HEAVY RAINS IS RUNNING HIGHEST ACROSS AREAS MAINLY NORTH OF INTERSTATE 40. THE ADDITIONAL PRECIPITATION MAY THEREFORE CAUSE SOME FLOODING OF LOW LYING AREAS, DRAINAGE SYSTEMS, AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:24 AM CDT | Flash Flood Warning | OHX | Jackson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.